Kentucky, 2015

Flash Flood and Flood in Kentucky, July 18 to 19, 2015

July 18 to 19, 2015 · NWS RLX · 2 events in 1 county or zone

The heaviest rains with a thunderstorm complex trained over western Lawrence County during the late night hours. The heaviest rains fell between 2300E on the 18th to 0100E on the 19th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$475,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

The heaviest rains with a thunderstorm complex trained over western Lawrence County during the late night hours. The heaviest rains fell between 2300E on the 18th to 0100E on the 19th. An automatic gauge near Blaine recorded around 1.25 inches of rain in 30 minutes and around 2.5 inches of rain in an hour. Its rain total was 3 inches. Flash flooding occurred.

This episode, combined with the July 13th and 14th episode, qualified Lawrence County for the federal disaster that was eventually declared for several counties in Kentucky. Carter County was also included in this disaster declaration from previous events during the month. See FEMA disaster 4239 for more details.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 18, 9:00 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 18, 9:00 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EDT SAT JUL 18 2015

.SYNOPSIS...
THE HOT AND HUMID WEEKEND CONTINUES WITH SCATTERED AFTERNOON
CONVECTION. A COLD FRONT APPROACHES LATE SUNDAY AND WILL BE IN
THE VICINITY EARLY IN THE WORK WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
1000 PM UPDATE...ANOTHER AREA OF SHOWERS AND STORMS MOVING IN
FROM THE WEST. HAVE NOT SEEN ANY SEVERE REPORTS OUT OF THIS...BUT
EXPECT SOME GUSTY WIND AND HEAVY RAIN AS IT MOVES ACROSS JACKSON
AND GALLIA COUNTIES IN OHIO. FORECAST WISE...NEAR TERM MODELS DO
NOT HAVE A GOOD HANDLE ON THIS. INCREASED POPS TO HIGH CHANCE...BUT
THEN FOLLOWED THE TYPICAL DIURNAL TREND AND HAVE IT WEAKENING
PRETTY QUICKLY AS IT DRIFTS SE OVER THE NEXT COUPLE HOURS.
HOWEVER...WITH LOTS OF LOW LEVEL MOISTURE IN PLACE...THE STORMS
COULD HANG ON LONGER THAN IN THE CURRENT FORECAST.

PREVIOUS DISCUSSION...
THUNDERSTORMS FORMING OUT AHEAD OF A WEAK UPPER LEVEL S/W TROUGH
MAY APPROACH THE MIDDLE OHIO VALLEY TONIGHT. OTHER SCATTERED
CONVECTION WAS NOTED NEAR THE TUG FORK.  OTHERWISE CONVECTION
SHOULD REMAIN LIMITED MAINLY TO THE MOUNTAINS AS DRIER AIR PUSHES
IN FROM THE W. TONIGHT SHOULD BE RELATIVELY QUIET WITH UPPER LEVEL
RIDGING AND SAID DRY AIR IN PLACE.

SUNDAY SHOULD START MUCH LIKE TODAY WITH A REPEAT OF THE HEAT AND
HUMIDITY. HOWEVER...A STRONGER UPPER LEVEL S/W TROUGH IS LIKELY TO
GET CONVECTION FIRING YUP IN THE AFTERNOON AND MOVING INTO THE
MIDDLE OHIO VALLEY BY THE END OF THE DAY. MODEL TIMING ON THIS IS
GENERALLY SLOWER ON THIS COMPARED WITH PREVIOUS RUNS.

ELSEWHERE...SCATTERED AFTERNOON CONVECTION WILL SOMEWHAT FAVOR
THE MOUNTAINS SUNDAY ON ELEVATED HEAT SOURCE.

BLENDED IN MET AND MAV FOR TEMPERATURES AND DEW POINTS FOR NOT
MUCH CHANGE. THIS LEAVES PEAK HEAT INDICES IN THE MID TO UPPER
90S SUNDAY AFTERNOON.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
FRONTAL BOUNDARY WILL APPROACH THE AREA SUNDAY NIGHT INTO
MONDAY...EVENTUALLY STALLING OUT ACROSS THE AREA ON MONDAY...WITH
ANOTHER FRONT PUSHING THROUGH BY MID WEEK. THE AREA WILL BE STUCK
IN A WARM...HUMID AND UNSTABLE PATTERN...WITH SHOWERS AND
THUNDERSTORMS LIKELY...PARTICULARLY DURING PEAK HEATING HOURS.
WITH THE HIGH MOISTURE CONTENT OF THE AIR...EXPECT HEAVY
DOWNPOURS...AND THE POSSIBILITY FOR LOCALIZED WATER ISSUES. WILL
CONTINUE TO KEEP THIS HIGHLIGHTED IN THE HWO.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
COLD FRONT WILL PUSH EAST OF THE AREA BY WEDNESDAY MORNING. MODELS
ARE ACTUALLY STARTING TO TREND TOWARDS A DRIER...AND SOMEWHAT
COOLER SOLUTION FOR MID TO LATE WORK WEEK...WITH HIGH PRESSURE
BUILDING IN FROM THE NORTH BEHIND THE FRONT. HOWEVER...BY THE
WEEKEND...IF NOT SOONER...MOISTURE MAY TRY TO WORK ITS WAY NORTH
AGAIN...PARTICULARLY ACROSS THE HIGHER TERRAIN COUNTIES AS THE
HIGH SLIDES OFF TO THE EAST.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SCATTERED CONVECTION SHOULD GRADUALLY DECREASE IN COVERAGE AND
INTENSITY AS WE HEAD INTO TONIGHT. A LOT OF OUTFLOW BOUNDARIES
VISIBLE ON RADAR...WHICH WILL CAUSE SOME FAIRLY UNPREDICTABLE VARIABILITY
TO WINDS INTO TONIGHT. SHOULD A TSHOWER CROSS A TAF SITE...EXPECT
BRIEF IFR VISIBILITY...AND WILL HANDLE WITH AMENDMENTS AS THE
EVENING CONTINUES.

MUCH LIKE LAST NIGHT...THINK WE SHOULD AVOID DENSE FOG MOST
PLACES. HOWEVER WITH HIGHER COVERAGE OF RAIN...MAY SEE MORE FOG
THAN LAST NIGHT.

EXPECT VFR CONDITIONS TOMORROW...WITH SCATTERED SHOWERS AND
THUNDERSTORMS BY AFTERNOON. COULD GET MVFR TO IFR IN THESE IF THEY
IMPACT A TAF SITE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS...
BRIEF MVFR TO IFR POSSIBLE IN SHOWERS/STORMS EARLY TONIGHT AND
AGAIN SUNDAY AFTERNOON. DENSITY AND TIMING OF FOG TONIGHT MAY
VARY. BRIEF MVFR CIGS MAY OCCUR AS THE CU STARTS TO FORM MIDDAY
SUNDAY.

AFTER 00Z MONDAY... IFR IN MORE WIDESPREAD SHOWERS/STORMS SUNDAY
NIGHT OR MONDAY WITH FRONT IN THE AREA.

&&

WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...TRM/MZ
SHORT TERM...SL
LONG TERM...SL
AVIATION...MZ
Hazardous weather outlook, Jul 18, 2:36 PM EST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
336 PM EDT SAT JUL 18 2015

VAZ003-004-WVZ033-034-191945-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY
ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS.
FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ007>011-017-019-020-191945-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. DAMAGING WIND GUSTS WILL BE THE GREATEST SEVERE
THREAT FROM THESE STORMS.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY
ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS.
FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ016-018-027>032-035>040-046-047-191945-
ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY
ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS.
FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-103-105-WVZ005-006-013>015-024>026-191945-
CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...AND
PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...AND HIGH HUMIDITY
MAY RESULT IN HEAT INDICES IN THE LOWER 100S ON SUNDAY. A HEAT
ADVISORY MAY BE NEEDED.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY
ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS.
FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-OHZ066-067-075-076-083>087-191945-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND
EVENING. DAMAGING WIND GUSTS ARE THE GREATEST SEVERE THREAT FROM
THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. DAMAGING WIND GUSTS WILL BE THE GREATEST SEVERE
THREAT FROM THESE STORMS.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
SUNDAY ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY
DOWNPOURS. FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 18, 7:44 PM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      3 E POCA                38.47N  81.76W
07/18/2015                   PUTNAM             WV   EMERGENCY MNGR

            HARMONS CREEK ALONG HARMONS CREEK ROAD OUT OF BANKS.
            ROAD FLOODED. WATER IN SOME BUILDINGS.

&&

EVENT NUMBER RLX1501774

JSH
Local storm report, Jul 18, 7:48 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
848 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      3 S HURRICANE           38.39N  82.02W
07/18/2015                   PUTNAM             WV   EMERGENCY MNGR

            TRACE FORK ALONG RT 34 OUT OF BANKS. ROAD CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER RLX1501775

JSH
Special weather statement, Jul 18, 8:41 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
941 PM EDT SAT JUL 18 2015

OHZ083-086-190245-
GALLIA-JACKSON-
941 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT JACKSON AND NORTHERN GALLIA
COUNTIES...

AT 941 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAVERLY...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...OAK HILL...RIO GRANDE...GALLIA...COALTON...
VINTON...ADAMSVILLE...BYER...PETERSBURG...MABEE...CENTERPOINT AND
GAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3917 8279 3917 8277 3919 8276 3917 8260
      3908 8243 3904 8243 3903 8233 3901 8232
      3901 8228 3894 8214 3874 8247 3874 8248
      3877 8249 3879 8258 3884 8258 3885 8269
      3889 8276 3894 8275 3895 8281
TIME...MOT...LOC 0141Z 303DEG 22KT 3910 8289

08
Local storm report, Jul 18, 9:04 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1004 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     FLASH FLOOD      3 E POCA                38.47N  81.76W
07/18/2015                   PUTNAM             WV   EMERGENCY MNGR

            HARMONS CREEK ALONG HARMONS CREEK ROAD STILL FLOODED.
            HAVE REPORTS THAT ROAD IS WASHED OUT IN PLACES.

&&

EVENT NUMBER RLX1501776

JSH
Special weather statement, Jul 18, 10:37 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1137 PM EDT SAT JUL 18 2015

KYZ102-190445-
CARTER-
1137 PM EDT SAT JUL 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CARTER COUNTY...

AT 1137 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER HEAD OF
GRASSY...OR NEAR CARTER CAVES STATE PARK...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
GRAYSON...OLIVE HILL...GRAYSON LAKE STATE PARK...CARTER CAVES STATE
PARK...DENTON...GESLING...CARTER...WILLARD...GRAHN AND HITCHINS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3834 8323 3843 8323 3847 8319 3849 8319
      3846 8304 3840 8298 3840 8293 3832 8280
      3827 8279 3819 8286 3817 8295 3818 8299
      3820 8301 3820 8304 3818 8305 3823 8309
      3827 8317 3825 8319 3833 8330
TIME...MOT...LOC 0337Z 306DEG 20KT 3841 8323

09
Special weather statement, Jul 18, 10:43 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 PM EDT SAT JUL 18 2015

KYZ105-190445-
LAWRENCE-
1143 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAWRENCE COUNTY...

AT 1143 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLAINE...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BLAINE...CHARLEY...ULYSSES...MARTHA...GALLUP AND HOUCKVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3804 8300 3805 8296 3809 8293 3811 8289
      3817 8292 3818 8290 3798 8251 3796 8252
      3795 8258 3793 8258 3792 8260 3789 8260
      3788 8262 3791 8272 3797 8284 3800 8294
      3799 8297 3802 8301
TIME...MOT...LOC 0343Z 305DEG 20KT 3808 8290

09

The radar

The Jackson,KY radar (KJKL), 84 km away, was scanning. The volume nearest the first event began at 04:51 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Lawrence

When
July 18, 11:50 PM EST to July 19, 3:30 AM EST
Where
Lawrence County, Glenwood to Ulysses
Cause
Heavy Rain
Property damage
$450,000
Reported by
Emergency Manager
Coordinates
38.220, -82.780

Many streams in the western portion of the county flooded. Roads were closed. Roads were damaged including culverts. Some examples of the flooded streams included Deans Branch, Cains Creek, Irish Creek, Abb Creek, Cherokee Creek, and Blaine Creek. The gauge on Blaine Creek rose from 4 feet to near 16 feet. Two or 3 homes had moderate to major damage, with over a dozen with minor damage. In a lot of cases, water got under and surrounded mobile homes and into outbuildings.

Flood, Lawrence

When
July 19, 3:30 AM EST to 10:30 AM EST
Where
Lawrence County, Martha to 1.17 mi ESE of Blaine
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
38.000, -82.920

After the flash flooding along the small streams and larger creeks, Blaine Creek continued to overflow onto Routes 32 and 201 during the daylight morning hours.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579915, 579959.